Hail, Tunica
- When
- March 13, 8:00 AM CST to 8:05 AM CST
- Where
- Tunica County, Tunica
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.683, -90.383
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 13, 3:10 AM CST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 310 AM CST THU MAR 13 2003 THE UPPER PATTERN WILL AMPLIFY AS A RIDGE BUILDS OVER THE CENTRAL STATES TODAY AND FRIDAY THEN WEAKENS AS IT MOVES ACROSS THE NORTHEAST OVER THE WEEKEND. IN THE MEANTIME A SHORT WAVE DROPS SOUTHEASTWARD ACROSS THE LOWER MISSISSIPPI VALLEY TODAY AND TONIGHT THEN CLOSES OFF OVER THE GULF COAST STATES FRIDAY. THIS SYSTEM MEANDERS OVER THE TENNESSEE VALLEY SATURDAY BEFORE LIFTING TO THE SOUTHERN APPALACHIANS BY SUNDAY. AT THE SURFACE A COLD FRONT WILL MOVE ACROSS THE MID SOUTH THIS MORNING AND CAUSE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REGION THROUGH MOST OF TODAY. THE ACTIVITY SHOWN ON RADAR AT THIS TIME IS WEAKENING AS IT MOVES INTO NORTHEAST ARKANSAS. HOWEVER OUTFLOW AND RAINCOOLED AIR WILL LIKELY INTERACT WITH CONTINUED MOIST GULF INFLOW AND SURFACE HEATING LATER TODAY TO FIRE UP NEW ACTIVITY OVER THE MID SOUTH. THE FRONT WILL STALL ACROSS THE GULF COAST STATES AND KEEP ACTIVITY GOING OVER THE REGION THROUGH THIS AFTERNOON. HIGH PRESSURE BEHIND THE FRONT WILL BRING COOLER AIR FROM THE NORTH THIS AFTERNOON WITH DECREASING CLOUDS TONIGHT AND DRY WEATHER FRIDAY. THE HIGH WILL BECOME STATIONARY OVER THE EASTERN STATES AND PROVIDE THE MID SOUTH WITH WARM AND DRY WEATHER THIS WEEKEND. .MEG...NONE.
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 345 AM CST THU MAR 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL OCCUR OVER THE MID SOUTH TODAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JCL
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347884, 5347883.